MAUDE Adverse Event Report: MICROLINE SURGICAL, INC. 10MM RENEW DISPOSABLE TENACULUM; MANUAL DETACHABLE SURGICAL INSTRUMENTS

MICROLINE SURGICAL, INC. 10MM RENEW DISPOSABLE TENACULUM; MANUAL DETACHABLE SURGICAL INSTRUMENTS
Model Number 3422
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/06/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device is being returned to microline surgical for investigation.No additional information is available at this time.
 
Event or Problem Description
10mm tip separated during manipulation of the uterus, during a hysterectomy case.
 
Additional Manufacturer Narrative
Nine devices were returned and subjected to detailed visual inspection.No physical damage was observed on any of the returned tips.Based on the event description, the jaws of the device reportedly became damaged and broke during the procedure.However, the actual device used during the procedure was not returned; therefore, functional testing could not be performed on the reported device.Breakage and bending of device jaws are consistent with damage resulting from excessive force.To simulate in-field use, functional testing was performed on an additional returned tip to attempt to reproduce the reported failure.The device was attached to a known-good handpiece and actuated.The device functioned as intended, successfully grasping and manipulating material without any issues.Further evaluation was conducted to replicate the reported condition.Excessive force and twisting were intentionally applied to the jaws while grasping material.The results demonstrated that a significant amount of force was required to produce damage consistent with that described in the complaint.Although complete fracture was not achieved during testing, the induced deformation (bending) indicates that, under sufficient loading conditions, the jaws can deform and potentially fracture when excessive force is applied.This complaint is confirmed.The reported damage is consistent with excessive force applied during use.A definitive root cause could not be established based on the available evidence; however, a probable contributing factor is user-applied excessive force.All devices undergo 100% final inspection for defects and damage prior to release.Based on these controls, it is unlikely that the device left microline in this condition.Microline will continue to monitor for similar occurrences.
 
Event or Problem Description

Brand Name
10MM RENEW DISPOSABLE TENACULUM
Common Device Name
MANUAL DETACHABLE SURGICAL INSTRUMENTS
Manufacturer (Section D)
MICROLINE SURGICAL, INC.
50 dunham rd
suite 1500
beverly MA 01915
Manufacturer (Section G)
MICROLINE SURGICAL, INC.
50 dunham rd
suite 1500
beverly MA 01915
Manufacturer Contact
scott marchand-davis
50 dunham rd
suite 1500
beverly, MA 01915
MDR Report Key24544198
Report Number1223422-2026-00003
Device Sequence Number9377436
Product Code GEI
UDI-Device Identifier00811099014362
UDI-Public00811099014362
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K981389
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/08/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number3422
Device Catalogue Number3422
Device Lot Number00181219
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/06/2026
Supplement Date Received by Manufacturer03/06/2026
Initial Report FDA Received Date03/09/2026
Supplement Report FDA Received Date04/08/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/05/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown